MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 SAFESTEP HUBER NEEDLE SET 20G X 0.5IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of asdqs0099 showed no other similar product complaint(s) from this lot number.Device not returned for evaluation.
 
Event or Problem Description
It was reported that the nurse discovered that the extension tubing had blood backed up in it.The nurse assessed the huber needle set and noted that it was leaking from a crack located at the point were the extension tubing meets the female luer connector end.The old needle was removed and retained and the patient's ivad was re-accessed and the 28 day infusion resumed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed.The product returned for evaluation was two 20ga x 0.5¿ safestep safety infusion sets.Inspection of the first sample (sample 1) revealed abundant usage residues.A needleless injection cap was attached to the luer adapter and the safety mechanism was engaged.A partially circumferential split was observed at the luer/tubing joint.Microscopic inspection of the split revealed a dully granular fracture surface.Beach marks were observed throughout the fracture surface.Material buckling and discoloration were observed in the vicinity of the split.The second sample (sample 2) was received in its original sealed packaging and was unremarkable to gross and microscopic inspections.The fracture features were consistent with material fatigue due to repetitive torsional (rotating) stress; however, an additional unidentified factor(s) may have affected the extension tubing mechanical properties.H3 other text : evaluation findings are in section h.11.

Brand Name
SAFESTEP HUBER NEEDLE SET 20G X 0.5IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key10945417
Report Number3006260740-2020-20781
Device Sequence Number983040
Product Code FPA
UDI-Device Identifier00801741066320
UDI-Public(01)00801741066320
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K040527
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberLH-0037
Device Lot NumberASDQS0099
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer02/28/2021
Initial Report FDA Received Date12/04/2020
Supplement Report FDA Received Date03/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;